MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
A materials manager reported that during a cataract extraction with an intraocular lens (iol) implant procedure, they found smudged lens and it was removed by irrigation and aspiration.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
The lens was not returned.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated.The viscoelastic indicated is not qualified.The product investigation could not identify a root cause for the reported complaint.No determination can be made without physical evaluation of the complaint sample.A non-qualified viscoelastic was indicated.Per the instructions for use (ifu): the company intraocular lens delivery system is for implantation of qualified company foldable intraocular lenses.No unqualified lenses should be used with the company intraocular lens delivery system.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable intraocular lenses.Company foldable intraocular lenses are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the intraocular lens and potential complications during the implantation process.Follow the section regarding directions for use for information on the maximum allowed time for the intraocular lens to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in intraocular lens damage.Note: during lens loading and insertion, do not allow the company uv absorbing intraocular lens to remain in a folded condition within the selected intraocular lens delivery system for more than 3 minutes prior to completing insertion into the capsular bag.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15681165
Report Number1119421-2022-02278
Device Sequence Number12346464
Product Code MFK
UDI-Device Identifier00380652413749
UDI-Public00380652413749
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.250
Device Lot Number15241362
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; CLAREON MONARCH IV IOL, INJECTOR; MONARCH III IOL, CARTRIDGE D
Patient SexFemale